Erectile dysfunction caused by prescription medications

Are your medications causing your ED?

Erectile dysfunction is a potential side effect of several different types of prescription drugs. If you notice that your medication is affecting your sexual performance, you should speak to your doctor about possible alternatives or erectile dysfunction medications. Do not stop taking your medication straight away, as this could have negative health effects and your body may adjust to the medication and your side effects may disappear.

 

Erectile dysfunction is a known side effect for medications that fall into the following categories:

  • High blood pressure drugs inc. diuretics - Atenolol, Propranolol, Nifedipine etc.
  • Antidepressants - Fluoxetine (Prozac), Amoxipine etc.
  • Anti-anxiety drugs - Clorazepate etc.
  • Antiepileptic drugs - Phenytoin etc.
  • Antihistamines - Dimehydrinate, Diphenhydramine (Benadryl) etc.
  • Non-steroidal anti-inflammatory drugs - Naproxen etc.
  • Parkinson’s disesae medications - Biperiden, Levdopa etc.
  • Antiarrhythmics - Disopyramide
  • Histamine H2-receptor antagonists - Cimetidine, Nizatidine etc.
  • Muscle relaxants - Cyclobenzaprine etc.
  • Prostate cancer medications - Flutamide etc.
  • Chemotherapy drugs - Busulfan etc.
  • Opiate painkillers - Codeine, Fentanyl, Morphine, Methadone etc.

The abuse of other drugs, including prescription medications, can also lead to erectile dysfunction. Commonly abused drugs that can lead to ED include:

  • Alcohol
  • Amphetamines
  • Barbiturates
  • Cocaine
  • Marijuana
  • Nicotine

View all erectile dysfunction treatments.

 

Sources

WebMD > Drugs linked to erectile dysfunction

Medline Plus > Drugs that may cause impotence

Your trusted online doctor

Order now for delivery on Wednesday